Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Have GERD, diabetic and elevated BP and cholesterol. Having pain in chest. What could be the cause?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5374 Questions
Good morning. I have GERD, and an diabetic with slightly elevated levels of blood pressure and cholesterol. I work out as a martial artist and frequently do pushups, etc.

I am experiencing a pain in the center of my chest. I noticed it after sex, but also notice it occasionally during periods of stress. This time, it was accompanied with a need to burp and a desire to walk around, get some water, and take some deep breaths. Now, when I work out, I don't feel any of these symptoms ever.

Is this likely stress, Gerd, or something more serious?

Note, just over a year ago, I did visit a cardiologist for a stress test, and it was negative.
Posted Mon, 1 Jul 2013 in GERD
Answered by Dr. Grzegorz Stanko 25 minutes later

Thank you for the query.

Such symptoms can be caused by stress indeed. Stress stimulates stomach for acid secretion.
But such symptoms can also be caused by something more serious. As you are GERD patient, your stomach surface is constantly exposed for increased acid level. This can cause chronic stomach inflammation or even stomach cancer. That is why you should have gastroscopy done every few years and especially if the symptoms get worse.

GERD is very often associated with asthma. Asthma can give shortness of breath, chest pain and cough. It can be triggered by stress or physical activity (including intercourse).

I suggest you to visit your doctor, have gastroscopy done to rule out the cancer and other serious diseases. You should also visit pulmunologist and have spirometry (blow test) done.

Hope this will help.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor